My son has been seizure free for 3 months on Depakote. He takes 250mg twice a day. He recently has been having an increase in seizure activity. We have tried twice to up his dose of Depakote but he becomes Toxic. So that is not an option. Is there a secondary medication that will help him with his atypical absence seizures? I just hate to double because I feel the side effects become worse. Has anyone experienced this?
It takes many years to find out what will work for you and the amount you need. Then you must also take small steps while getting use to the drug and fighting through its side effects you may or may not have. It is a long roller coaster ride but what you find what works best for you it is all worth it. Hopefully you find a good doctor to walk you through all of this. I've had so many doctors these last 30 years since my first grand mal siezure and the discovery that I had epilepsy . (Even though I had siezures as an infant). I think my best one was one that has epilepsy herself. She truly understood what I was going through and got me on the right track. She continues to be a phone call away even though her distance keeps her from still being my main Doctor. I will forever be greatful for all she has taught me about being In control of my life and not letting my siezures control me.
I was on depokote many years ago along with tegretol XR and phenobarbital. We got rid of the depokote and added Keppra instead. It does a much better job with no side effects that I have noticed. My other doctors wanted me to get rid of the depokote also because it is bad for your bones and teeth .
Lamictal is good been taken it since 13 they had me on high dosage at first a had 1 every two wks then had me on a low dosage and had 1 a month so put me 150mg twice a day and haven't had one in 6 years so I'd ask your neurologist first on what medication would help first then ask would lamictal suit him for other treatments
We never share your personal information with anyone.